Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

May 28, 2021Haralson County, Paulding County, Georgia

NWS Atlanta, GA issued this special weather statement at May 28, 2021, 7:26 PM EDT for Haralson County, Paulding County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2021, 7:26 PM EDT (23:26 UTC)
Expired
May 28, 2021, 8:00 PM EDT
In force
34 min
Issued by
NWS Atlanta, GA
Wind
40

Counties Haralson County, GA, Paulding County, GA

The radar

The Atlanta radar (KFFC), 70 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 77 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
77 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
996 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

216 
WWUS82 KFFC 282326
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
726 PM EDT Fri May 28 2021
 
GAZ031-041>043-290000-
Douglas GA-Haralson GA-Carroll GA-Paulding GA-
726 PM EDT Fri May 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DOUGLAS...
HARALSON...NORTHEASTERN CARROLL AND SOUTHWESTERN PAULDING COUNTIES
UNTIL 800 PM EDT...

At 726 PM EDT...a strong thunderstorm was over Buchanan...moving east
at 40 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Dallas, Buchanan, Villa Rica, Bremen, Temple, Hiram, Tallapoosa,
Waco, Yorkville, Eubank Lake, Bill Arp, Draketown, Winston, Lake
Val-Do-Mar and New Georgia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3391 8508 3391 8505 3392 8503 3397 8480
      3366 8479 3369 8526 3386 8529
TIME...MOT...LOC 2326Z 260DEG 36KT 3379 8518 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 28, 3:35 PM EDT, 3 hours 51 minutes earlier.

Area forecast discussion, May 28, 3:35 PM EDT, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
335 PM EDT Fri May 28 2021

...Afternoon Area Forecast Discussion...

.SHORT TERM /Tonight through Saturday Night/...

Some heavy rain showers and the occasional thunderstorm continue
to pop across the CWA, especially in north GA, within the warm,
moist airmass ahead of the front. SPC SfcOA mesoanalysis shows
decent instability across the area with the day time heating with
a belt of 2000+ J/kg of CAPE just south of the I-20 corridor.
Despite decent instability, lack of forcing/shear and paltry mid
level lapse rates are preventing better organization of storms. Better
upper level forcing will continue to move into the area as the
front moves in and the pre-frontal trough should provide a nice
lifting mechanism for storms as can already be noted by the more
vigorous convection ongoing across Alabama. Expect this will
arrive into the area by in the next few hours, pushing across the
state as a broken line of storms. Can't rule out a damaging wind
gust, especially across north Georgia, but do expect these will
quickly taper off with sunset and loss of instability.

Only concerns overnight appear to be the low cloud deck for
aviation. Some models do hint at some patchy fog, especially
before the actual front arrives tonight to remove the moisture,
but have opted not to put that in the forecast for now, as winds
may stay up enough to prevent those concerns. Tomorrow looks to be
a great day across north GA, with highs in the upper 60s (!) and
70s with clear skies. Central Georgia will have to wait for the
front to clear them to get in on the nicer weather, so highs will
still be in the mid to upper 80s with some chances of rain.

Lusk

.LONG TERM /Sunday through Friday/...

Starting off the long term dry on Sunday for Sunday with the
aforementioned system in the short term progressing eastward out
of the DelMarVa area. This dry trend is expected to continue
through early next week with mid-level zonal flow and surface high
sinking down through the Ohio River Valley. Expecting precip
chances to increase moving into Wednesday through the latter half
of the extended thanks to a turn to SW flow aloft with a shortwave
trough over the Southern Plains phasing into a long wave as it
moves eastward. Current QPF totals for Wednesday through Friday
for N Georgia are in the 1.0-2.0" range, with isolated pockets of
locally higher amounts within the N Georgia Mtns. Elsewhere,
seeing lower amounts around 0.5" for most of central Georgia.

Morgan

&&

.AVIATION...
18Z Update...
SHRA/TSRA have begun in and around the metro TAF sites as well as
CSG, with RYY being impacted as of this update. These will be
spotty through the afternoon until front arrives this evening,
pushing better TSRA through around 22-24Z for metro and a little
later for CSG, MCN, and AHN. Winds will be SW/W today across sites
8-12 kts with gusts up to 20. MVFR cigs tonight, with the
possibility of reaching IFR at some. Some uncertainty around
reaching IFR in metro, have chosen not to go at ATL.

//ATL Confidence...18Z Update...
Medium confidence on cigs tonight (see above), high all other
elements.

Lusk

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          65  78  53  80 /  50   5   0   5
Atlanta         62  74  53  78 /  60   5   0   0
Blairsville     55  66  46  72 /  70   5   0   5
Cartersville    58  72  49  77 /  50   5   0   0
Columbus        67  81  55  83 /  60   5   0   0
Gainesville     62  73  52  77 /  70   0   0   5
Macon           66  84  54  83 /  40   5   0   0
Rome            59  72  50  78 /  40   0   0   0
Peachtree City  62  76  51  80 /  60   5   0   0
Vidalia         70  88  60  86 /  20  20   0   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Lusk
LONG TERM....Morgan
AVIATION...Lusk
Hazardous weather outlook, May 28, 11:50 AM EDT, 7 hours 36 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Peachtree City GA
1150 AM EDT Fri May 28 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-290845-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1150 AM EDT Fri May 28 2021

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...This Afternoon and Tonight...

Thunderstorm chances will increase today across north and west-
central Georgia, then spread south and east tonight. A few storms
could be strong to severe with strong to damaging winds, frequent
lightning, and heavy rain as the main threats.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Isolated thunderstorms could linger across portions of central
Georgia Saturday.

A slight chance of thunderstorms will return to parts of the area
for Tuesday with gradually increasing chances for Wednesday and
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged to
submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, May 28, 4:59 PM EDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
459 PM EDT Fri May 28 2021

GAZ002>004-282130-
Whitfield GA-Catoosa GA-Walker GA-
459 PM EDT Fri May 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR WHITFIELD...SOUTHERN CATOOSA AND
SOUTHEASTERN WALKER COUNTIES UNTIL 530 PM EDT...

At 459 PM EDT...a strong thunderstorm was near Wood Station, or 8
miles northeast of Lafayette...moving northeast at 35 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Dalton, Varnell, Tunnel Hill, Cohutta, Naomi, Mill Creek, Beaverdale,
Dawnville, Noble, Villanow, Wood Station and Rocky Face.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3497 8481 3492 8484 3490 8483 3489 8483
      3487 8482 3486 8484 3481 8486 3480 8484
      3478 8488 3475 8486 3474 8486 3463 8517
      3479 8527 3499 8490 3499 8482
TIME...MOT...LOC 2059Z 243DEG 30KT 3475 8514

WIND...40MPH
Special weather statement, May 28, 7:26 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
726 PM EDT Fri May 28 2021

GAZ031-041>043-290000-
Douglas GA-Haralson GA-Carroll GA-Paulding GA-
726 PM EDT Fri May 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DOUGLAS...
HARALSON...NORTHEASTERN CARROLL AND SOUTHWESTERN PAULDING COUNTIES
UNTIL 800 PM EDT...

At 726 PM EDT...a strong thunderstorm was over Buchanan...moving east
at 40 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Dallas, Buchanan, Villa Rica, Bremen, Temple, Hiram, Tallapoosa,
Waco, Yorkville, Eubank Lake, Bill Arp, Draketown, Winston, Lake
Val-Do-Mar and New Georgia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3391 8508 3391 8505 3392 8503 3397 8480
      3366 8479 3369 8526 3386 8529
TIME...MOT...LOC 2326Z 260DEG 36KT 3379 8518

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 4:59 PM EDTSpecial Weather StatementFFCWhitfield31 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.